Flash Flood, Pender
- When
- August 31, 11:10 PM EST to 11:59 PM EST
- Where
- Pender County, 4 mi W of Hampstead
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.515, -77.889 (the zone’s center; the record gives no point)
Hwy 210 was impassable.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 31, 10:30 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1130 PM EDT THU AUG 31 2006 .SHORT TERM /OVERNIGHT/... ERNESTO HAS GENERATED SIGNIFICANT RAINFALL ACROSS THE CAPE FEAR REGION. KLTX STP INDICATES LARGE AREA OF 6+ INCHES WITH 10-12 INCH AMOUNTS ACROSS NORTHERN BRUNSWICK COUNTY. ERNESTO IS NEARING THE BRUNSWICK COUNTY COAST AND ADDITIONAL 4-8 INCH RAINFALL WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE ACROSS THE CAPE FEAR REGION IN THE AREA OF STRONG CONVERGENCE JUST NORTH OF ERNESTO. BACK EDGE OF THE RAIN EXTENDS FROM DILLON TO GEORGETOWN COUNTIES. HAVE DECIDED TO DROP THE FLOOD WATCH FOR A PORTION OF THE COUNTY WARNING AREA...AND EXTEND IT THROUGH THE EARLY MORNING HOURS FOR THE NORTHEAST ZONES. STRONG WIND GUSTS REPORTED ON THE LOCAL MESONET AND COASTAL STATIONS. MADE SEVERAL ADJUSTMENTS TO THE GRIDS TO ACCOUNT FOR THE INITIAL CONDITIONS. && .AVIATION... TROPICAL STORM CONDITIONS WILL CONTINUE OVER COASTAL STATIONS THROUGH 05Z...WITH CONDITIONS IMPROVING FROM SOUTH TO NORTH AFTER THAT. CEILINGS WILL LIKELY REMAIN MVFR TO IFR OVER MOST AREAS THROUGH MOST OF THE FORECAST PERIOD...AS LOW LEVEL MOISTURE HANGS IN THERE EVEN AFTER ERNESTO EXITS TO THE NORTH. NORTHEAST WINDS WILL GUST NEAR 40 KTS ALONG THE COAST THROUGH 03Z...WITH SOME GUSTS APPROACHING 50 KTS AT ILM. WINDS WILL SLOWLY DIMINISH AND SHIFT TO THE NORTHWEST OVER MYR AND CRE FIRST...WITH MAINLY WESTERLY WINDS GUSTING TO 25 KTS OVER ALL TERMINALS BY 12Z. WEST SOUTHWEST WINDS IN STORE FOR FRIDAY...GUSTING OVER 20 KTS OCCASIONALLY AS GRADIENT WILL STILL BE PRETTY TIGHT. CEILINGS WILL HOVER AROUND 2000 FT...WITH CONDITIONS FINALLY GOING VFR FRIDAY AFTERNOON. && .MARINE... ERNESTO IS ABOUT TO MAKE LANDFALL JUST WEST OF CAPE FEAR. 41013 HAS BEEN REPORTING WIND GUSTS APPROACHING 60 KT. GIVEN THAT SEAS ARE RUNNING 20 TO 22 FT...THE REPORTED GUSTS ARE LIKELY CLOSE TO SURFACE WINDS. CONDITIONS WILL REMAIN POOR OVERNIGHT THEN SLOWLY BEGIN TO IMPROVE FRIDAY MORNING. ONLY CHANGES TO CWF OVERNIGHT WILL BE TO TWEAK REMAINDER OF OVERNIGHT FORECAST AND INCORPORATE LATEST DATA FROM NHC AT 11 PM. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...FLOOD WATCH FOR NCZ087-096-097-099>101 UNTIL 5 AM EDT FRI. ...HURRICANE WATCH FOR NCZ097-100-101. ...TROPICAL STORM WARNING FOR NCZ097-100-101. ...WIND ADVISORY FOR NCZ096-099 UNTIL 5 AM FRIDAY. SC...FLOOD WATCH FOR SCZ024-033-034 UNTIL 5 AM EDT FRI. ...HURRICANE WATCH FOR SCZ034-046. ...TROPICAL STORM WARNING FOR SCZ034-046. MARINE...HURRICANE WATCH FOR AMZ250-252-254-256. ...TROPICAL STORM WARNING FOR AMZ250-252-254-256. && SHORT TERM...SRP AVIATION...DL MARINE...III
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1201 AM EDT FRI SEP 1 2006 NCZ097-100-101-020415- PENDER-BRUNSWICK-NEW HANOVER- 1201 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT A TROPICAL STORM WARNING AND HURRICANE WATCH REMAIN IN EFFECT. IN ADDITION...A FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT. ERNESTO WILL MOVE ACROSS THE AREA TONIGHT RESULTING IN VERY HEAVY RAINFALL. WIDESPREAD FLOODING IS EXPECTED. STRONG WINDS GUSTS ARE ALSO EXPECTED...ESPECIALLY NEAR THE COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ADVISED TO REPORT DAMAGE...STRONG WIND GUSTS AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. SCZ034-020415- HORRY- 1201 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT A TROPICAL STORM WARNING AND HURRICANE WATCH REMAIN IN EFFECT. IN ADDITION...A FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT. ERNESTO WILL MOVE NORTH OF THE AREA TONIGHT. THE HEAVY RAINFALL WILL GRADUALLY COME TO AN END DURING THE OVERNIGHT. IN THE MEANTIME...WIDESPREAD FLOODING IS EXPECTED. STRONG WINDS GUSTS ARE ALSO EXPECTED...ESPECIALLY NEAR THE COAST...BUT WILL BE DIMINISHING OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ADVISED TO REPORT DAMAGE...STRONG WIND GUSTS AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. NCZ096-099-020415- BLADEN-COLUMBUS- 1201 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT. IN ADDITION...A FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT. ERNESTO WILL MOVE ACROSS THE AREA TONIGHT RESULTING IN VERY HEAVY RAINFALL. WIDESPREAD FLOODING IS EXPECTED. STRONG WINDS GUSTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ADVISED TO REPORT DAMAGE...STRONG WIND GUSTS AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. NCZ087-SCZ024-033-020415- ROBESON-DILLON-MARION- 1201 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT A FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT. ERNESTO WILL MOVE ACROSS THE AREA TONIGHT RESULTING IN VERY HEAVY RAINFALL. FLOODING IS POSSIBLE. STRONG WINDS GUSTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ADVISED TO REPORT DAMAGE...STRONG WIND GUSTS AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. SCZ017-023-032-039-020415- MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG- 1201 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT THE MAIN RAIN BANDS ASSOCIATED WITH ERNESTO WILL REMAIN JUST EAST OF THE AREA DURING THE OVERNIGHT...HOWEVER SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCZ046-020415- GEORGETOWN- 1201 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT A TROPICAL STORM WARNING AND HURRICANE WATCH REMAIN IN EFFECT. ERNESTO WILL MOVE FARTHER NORTH OF THE AREA OVERNIGHT. THE MAIN RAIN BANDS ASSOCIATED WITH ERNESTO WILL REMAIN JUST EAST AND NORTHEAST OF THE AREA DURING THE OVERNIGHT...HOWEVER SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE STILL POSSIBLE. STRONG WINDS GUSTS ARE ALSO EXPECTED...ESPECIALLY NEAR THE COAST...BUT WILL BE DIMINISHING OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ250-252-254-256-020415- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1201 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A TROPICAL STORM WARNING AND HURRICANE WATCH REMAIN IN EFFECT. ERNESTO WILL GRADUALLY MOVE NORTH OF THE WATERS AS IT MOVES ACROSS EASTERN NORTH CAROLINA OVERNIGHT. IN THE MEANTIME...HAZARDOUS MARITIME CONDITIONS WILL CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SRP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
841 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLOOD SURFSIDE BEACH 33.61N 78.98W
08/31/2006 HORRY SC EMERGENCY MNGR
WACCAMAW RD FLOODED.
&&
PFAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
849 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD RIEGELWOOD 34.33N 78.23W
08/31/2006 COLUMBUS NC EMERGENCY MNGR
REPORTS OF WIDESPREAD FLOODING IN THE DELCO/RIEGELWOOD
AREA. FLOODING ALSO REPORTED ON LIVINGSTON RD AND CHAPEL
ROAD.
&&
PFAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
908 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD WILMINGTON 34.21N 77.91W
08/31/2006 NEW HANOVER NC LAW ENFORCEMENT
NUMEROUS ROADS FLOODED COUNTY WIDE.
&&
PFAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1105 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLOOD 3 W TOPSAIL BEACH 34.37N 77.68W
08/31/2006 PENDER NC DEPT OF HIGHWAYS
US 17 IMPASSABLE
1027 PM FLASH FLOOD 3 N WINNABOW 34.19N 78.10W
08/31/2006 BRUNSWICK NC EMERGENCY MNGR
US 17 SB LANE IMPASSABLE NEAR BRIDLE WAY
1040 PM FLASH FLOOD LELAND 34.24N 78.05W
08/31/2006 BRUNSWICK NC EMERGENCY MNGR
OLD FAYETTEVILLE ROAD IS WASHING OVER NEAR NORTH
BRUNSWICK HIGH SCHOOL
1059 PM FLASH FLOOD 2 SW SHALLOTTE 33.96N 78.41W
08/31/2006 BRUNSWICK NC EMERGENCY MNGR
US 17 IMPASSABLE AT OLD SHALLOTTE ROAD
&&
CAROPOLO/STEVEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1121 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM FLASH FLOOD WILMINGTON 34.21N 77.91W
08/31/2006 NEW HANOVER NC EMERGENCY MNGR
HEWLETT CREEK OVERFLOWING ITS BANKS ACROSS BEASLEY ROAD.
ROAD IMPASSABLE
1119 PM FLASH FLOOD WILMINGTON 34.21N 77.91W
08/31/2006 NEW HANOVER NC EMERGENCY MNGR
BURNT MILL CREEK OVERFLOWING ITS BANKS ONTO PRINCESS
PLACE...ROAD IMPASSABLE
&&
MAC/RASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1128 PM EDT THU AUG 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM FLASH FLOOD 1 N RIEGELWOOD 34.34N 78.23W
08/31/2006 COLUMBUS NC EMERGENCY MNGR
HIGHWAY 87 FLOODING AS POND/CREEK OVERFLOWING.
1124 PM FLASH FLOOD RIEGELWOOD 34.33N 78.23W
08/31/2006 COLUMBUS NC EMERGENCY MNGR
WACCAMAW STREET CLOSED DUE TO LAKE OVERFLOWING ITS BANK
&&
MAC/RASThe Wilmington radar (KLTX), 77 km away, was scanning. The volume nearest the first event began at 04:09 UTC.
1 flash flood. Local standard time, as filed.
Hwy 210 was impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533449.